Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 18, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Apr 17, 2015, 9:52 PM CDT for Jim Hogg County, Starr County, Zapata County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 17, 2015, 9:52 PM CDT (02:52 UTC)
- Expired
- Apr 17, 2015, 10:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
Counties Jim Hogg County, TX, Starr County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 159 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 17, 6:57 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 2.9 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2494 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 574 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
818 WUUS54 KBRO 180252 SVRBRO TXC247-427-505-180345- /O.NEW.KBRO.SV.W.0018.150418T0252Z-150418T0345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 952 PM CDT FRI APR 17 2015 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS... EAST CENTRAL ZAPATA COUNTY IN DEEP SOUTH TEXAS... NORTHERN STARR COUNTY IN DEEP SOUTH TEXAS... * UNTIL 1045 PM CDT * AT 950 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR VIBORAS...AND MOVING EAST AT 55 MPH. * LOCATIONS IMPACTED INCLUDE... VIBORAS...AGUA NUEVA...EL SAUZ...GUERRA...SANTA CATARINA...LA GLORIA AND DIAMOND O RANCH AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR PORTIONS OF DEEP SOUTH TEXAS. LAT...LON 2653 9849 2651 9899 2699 9903 2714 9859 TIME...MOT...LOC 0250Z 249DEG 41KT 2678 9892 $$ CACERES
2 follow-up statements
676
WWUS54 KBRO 180323
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1023 PM CDT FRI APR 17 2015
TXC505-180332-
/O.CAN.KBRO.SV.W.0018.000000T0000Z-150418T0345Z/
ZAPATA TX-
1023 PM CDT FRI APR 17 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ZAPATA COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 2651 9892 2683 9884 2700 9890 2714 9859
2653 9849
TIME...MOT...LOC 0322Z 264DEG 45KT 2677 9859
$$
TXC247-427-180345-
/O.CON.KBRO.SV.W.0018.000000T0000Z-150418T0345Z/
JIM HOGG TX-STARR TX-
1023 PM CDT FRI APR 17 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHWESTERN JIM HOGG AND NORTHEASTERN STARR COUNTIES...
AT 1022 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR LA GLORIA...OR 9 MILES SOUTH
OF AGUA NUEVA...MOVING EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
AGUA NUEVA...VIBORAS...EL SAUZ...SANTA CATARINA...LA GLORIA AND
DIAMOND O RANCH AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH A
TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR PORTIONS OF
DEEP SOUTH TEXAS.
LAT...LON 2651 9892 2683 9884 2700 9890 2714 9859
2653 9849
TIME...MOT...LOC 0322Z 264DEG 45KT 2677 9859
$$
CACERES008
WWUS54 KBRO 180339
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1039 PM CDT FRI APR 17 2015
TXC247-427-180348-
/O.EXP.KBRO.SV.W.0018.000000T0000Z-150418T0345Z/
JIM HOGG TX-STARR TX-
1039 PM CDT FRI APR 17 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JIM HOGG AND
NORTHEASTERN STARR COUNTIES WILL EXPIRE AT 1045 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 2651 9892 2683 9884 2700 9890 2714 9859
2653 9849
TIME...MOT...LOC 0337Z 249DEG 41KT 2677 9859
$$
CACERESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 9:32 PM CDT, 20 minutes earlier.
Area forecast discussion, Apr 17, 9:32 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 932 PM CDT FRI APR 17 2015 .DISCUSSION...TORNADO WATCH 70...PREVIOUSLY IN EFFECT FOR ZAPATA AND JIM HOGG COUNTIES...IS NOW ALSO IN EFFECT FOR BROOKS...STARR ...AND HIDALGO COUNTIES PER DISCUSSION WITH STORM PREDICTION CENTER AND ONGOING EVOLUTION OF SEVERE THUNDERSTORMS OVER ZAPATA AND STARR COUNTIES. SHORT TERM PRODUCTS UPDATED. && .PREV DISCUSSION... /ISSUED 716 PM CDT FRI APR 17 2015/ DISCUSSION...STORM PREDICTION CENTER HAS DROPPED A TORNADO WATCH ON ZAPATA AND JIM HOGG COUNTIES OF DEEP SOUTH TEXAS UNTIL 2 AM CDT SATURDAY MORNING. CURRENT RADAR IMAGERY SHOWS BIG THUNDERSTORMS FIRING UP OVER NUEVO LEON STATE IN MEXICO AND HEADING TOWARDS ZAPATA COUNTY AND WFO CRP/S WEBB COUNTY. SHORT TERM PRODUCTS UPDATED. PREV DISCUSSION... /ISSUED 651 PM CDT FRI APR 17 2015/ DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. AVIATION...MID TO HIGH LEVEL CLOUDINESS CONTINUES TO STREAM OVERHEAD COURTESY OF SOUTHWEST FLOW ALOFT. IN ADDITION... SOUTHEAST FLOW AT THE SURFACE IS FEEDING LOW TO MID LEVEL MOISTURE SUPPORTING LOW LEVEL CLOUDS WITH MVFR TO LOW END VFR CEILINGS ACROSS DEEP SOUTH TEXAS THIS EVENING. MID LEVEL ENERGY ALONG WITH OUT FLOW BOUNDARIES WILL INCREASE THE POTENTIAL FOR CONVECTION LATER THIS EVENING ACROSS THE NORTHERN RANCHLANDS. THERE IS STILL A POTENTIAL FOR THESE STORMS TO DRIFT SOUTH AND EAST INTO THE RIO GRANDE VALLEY TONIGHT AND PRODUCE STRONG GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAIN. CEILINGS WILL GRADUALLY LOWER FROM MVFR LATE THIS EVENING TO IFR CLOSER IN THE EARLY MORNING HOURS WITH THE POTENTIAL OF VCTS/TSRA LATER TONIGHT. CEILINGS WILL GRADUALLY BEGIN TO INCREASE SATURDAY MORNING WITH VCSH POSSIBLE THROUGH LATE MORNING. PREV DISCUSSION... /ISSUED 308 PM CDT FRI APR 17 2015/ SHORT TERM....SHORT TERM /NOW THROUGH SATURDAY NIGHT/...LATEST SATELLITE AND WATER VAPOR IMAGERY SHOWS THE UPPER LEVEL LOW SPINNING OVER NM AND SOUTHERN CO AS IT MOVES EAST. MEANWHILE SUBTROPICAL JET UNDERNEATH THIS SYSTEM IS MOVING ACROSS MX INTO SOUTH CENTRAL TEXAS THIS AFTERNOON KEEPING THE AREA UNDER FAVORABLE DIFFLUENT FLOW ALOFT. RICH LOW LEVEL MOISTURE IS IN PLACE OVER DEEP SOUTH TEXAS WITH LATEST KBRO 12Z SOUNDING SHOWING PRECIPITABLE VALUES OF 1.94 INCHES WITH A VERY MOIST SOUNDING. SCATTERED SHOWERS AND THUNDERSTORMS ARE ALREADY DEVELOPING ALONG THE WEST PORTION OF THIS MOIST AIR MASS. THE LATEST 18Z KBRO SPECIAL SOUNDING IS SHOWING A CAP WITH THAT SW FLOW ALOFT WITH STILL SFC BASED CAPE AROUND 3200 J/KG AND PWATS OF 1.88 INCHES. THIS WILL LIMIT SOME WHAT THE THUNDERSTORMS DEVELOPMENT BUT AS FEW ISOLATED SHOWERS AND THUNDERSTORMS COULD POSSIBLY BECOME STRONG AS THE WINDS ALOFT INCREASE PROMOTING THE RISK OF ROTATION IN SOME OF THE STORMS. THE POTENTIAL IS STILL POSSIBLE FOR HAIL AND STRONG DAMAGING WINDS. THE HIGHEST POTENTIAL TO SEE SOME STRONG STORMS REMAIN IN THE EDGE OF THE CWA EXTENDING FROM NORTHERN ZAPATA...JIM HOGG AND BROOKS. FURTHER SOUTHEAST INTO STARR...HIDALGO...WILLACY AND CAMERON...THE RISK IS LESS WITH ONE ISOLATED CASE POSSIBLE BUT NOT AS HIGH OF A POTENTIAL. THE PRECIPITATION AMOUNTS ARE EXPECTED IN THE HALF TO ONE INCH TOTAL IN THE NEXT 24 HOURS AND AN ADDITIONAL INCH POSSIBLE WITH THE HEAVIEST STORMS. TIMING FOR THE NORTHERN COUNTIES WILL BE BETWEEN BETWEEN 4 TO 7 PM AND EVEN LATER IN THE NIGHT FOR THE RGV. DUE TO THE CLOUD COVER AND EXPECTED PRECIPITATION TEMPERATURES WILL REMAIN STEADY IN THE MID 70S ACROSS THE CWA. TONIGHT AND SATURDAY...THE UPPER LEVEL LOW OVER NM KEEPS ITS EASTWARD TRAJECTORY WITH THE SUBTROPICAL JET SLIGHTLY WEAKENING. CONVECTION OVER THE NORTH WILL PROPAGATE SOUTHEAST INTO THE LOWER VALLEY AS THE NIGHT PROGRESSES. ABUNDANT LOW LEVEL MOISTURE IS STILL IN PLACE WHICH WILL ALLOW FOR SHOWERS AND THUNDERSTORMS TO CONTINUE OVERNIGHT. LOW TEMPERATURES WILL BE IN THE LOW 70S. SECOND ROUND OF CONVECTION DEVELOPS OVER CRP AND MOVES SOUTHEAST ACROSS THE AREA ESPECIALLY EARLY IN THE MORNING AND EARLY AFTERNOON. GFS/ECMWF 12Z MODEL RUN ARE SHOWING AN AREA OF DRY AIR WRAP AROUND THE SWESTERLY FLOW MOVING INTO THE AREA AS DRY LINE IS PUSH EAST WITH THE UPPER LOW. THIS WILL PROVIDE A BREAK OF CONVECTION ESPECIALLY LATE AFTERNOON HOURS SATURDAY. AS THE DRY AIR MOVES INLAND...THERE WILL BE MORE BREAK IN THE CLOUDS IN THE AFTERNOON WITH TEMPERATURES REACHING THE MID TO LOW 80S ACROSS THE CWA. BY SATURDAY NIGHT...DRY AIR OVER THE AREA AND THE UPPER LEVEL LOW FURTHER EAST FROM THE AREA...THE POTENTIAL FOR CONVECTION DIMINISHES LOWERING FOR THE REMAINDER OF THE NIGHT TO AROUND 20 PERCENT. LONG TERM.../SUNDAY THROUGH FRIDAY/...ACTIVE WEATHER PATTERN CONTINUES INTO TUESDAY BEFORE POSSIBLE LIMITED DRIER WEATHER PATTERN SETS IN MID TO LATE IN THE WORK WEEK. BIGGER THEN EXPECTED CHANGES FOR SUNDAY THROUGH TUESDAY ARE IN THE OFFERING WITH THE APPROACH AND PASSAGE OF A MODERATELY STRONG APRIL COLD FRONT. BIG PICTURE INDICATES THE UPPER LOW OPENING UP AND BECOMING ABSORBED INTO A LARGER TROUGH MOVING OUT OF CANADA SUNDAY. THIS SENDS AND COLD FRONT SOUTH INTO OUR REGION SUNDAY NIGHT INTO MONDAY. MODEL SOUNDINGS INDICATES A SUBSTANTIAL CAP SUNDAY MORNING AND ERODING THROUGH THE DAY AS A HEAT SPIKE DEVELOPS AS SOUTHWEST WINDS DOWNSLOPE OFF THE MEXICAN PLATEAU. RAIN CHANCES INITIALLY ARE LIKELY TO BE LOW THAN INCREASE AS THE FORCING OF THE FRONT INCREASES. GFS TIMING FOR CONVECTION INITIATION SUNDAY EVENING AND OVERNIGHT WITH ECMWF LATE SUNDAY AFTERNOON AND EVENING THROUGH THE OVERNIGHT HOURS. FORECAST INDICATES A CUT BACK ON POPS AND INCREASE TEMPERATURES FOR THE DAYTIME AND THEN INCREASE THE RAIN CHANCES SUNDAY NIGHT. GFS/NAM AND ECMWF HAVE THE FRONT PUSHING SOUTH OF REGION WITH A COOLER AND MOIST NORTHEAST TO EAST FLOW MONDAY. GFS GUIDANCE IS AT LEAST 15 TO 20 DEGREES COOLER ON MONDAY WITH SLIGHT RECOVERY ON TUESDAY. THE EASTERLY UPSLOPE CONVERGENT FLOW AND PERSISTENT UPPER JET ENHANCING LIFT SHOULD KEEP A DECENT CHANCE OF SHOWERS AND THUNDERSTORMS IN THE PICTURE. THUNDERSTORMS ARE NOT ANTICIPATED TO BE SEVERE BUT AN ISOLATED STRONG STORM CAN NOT BE RULED OUT WITH SOME ELEVATED BUT MUCH WEAKER CAPE. AS WE HEAD INTO TUESDAY AND THE REST OF THE WEEK...THE OLD FRONT BEGINS TO HEAD NORTH OR DISSIPATE BUT MIGHT TAKE MUCH OF THE DAY. RAIN CHANCES REMAIN MODERATELY HIGH AS AN UPPER TROUGH APPROACHES O NW MEXICO. MODEL DIFFERENCES CONTINUE WITH THE EVOLUTION, PALCEMENT AND MOVEMENT OF THE UPPER TROUGH. GFS IS STRONGER AND MOVES THE TROUGH INTO THE DESERT SOUTHWEST WHICH WILL STRENGTHEN OUR SOUTHERLY FLOW AND KEEPS US RELATIVELY DRIER. THE ECMWF KEEP THE TROUGH AXIS OVER THE PACIFIC COAST WITH A SLOWER TREND OF A STRONGER SOUTHERLY FLOW. THIS COULD KEEP THE RAIN CHANCES HIGHER. A BLEND OF THE TWO KEEPS SOME MENTION OF RAIN IN FORECAST BUT THE TREND IS LOWER. AS FOR TEMPERATURES WITH LOWER RAIN CHANCES TEMPERATURES SHOULD BE ON THE INCREASE. MARINE...NOW THROUGH SATURDAY NIGHT...SOUTHEAST WINDS AND SEAS WILL REMAIN BETWEEN2 TO 4 FEET OR LESS BUT NO SIGNIFICANT THREAT. HOWEVER...THE MAIN THREAT WILL BE THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS IN THE EVENING AND OVERNIGHT. STORMS THAT DO BECOME STRONG CAN PRODUCE HEAVY RAIN...DAMAGING WINDS...HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. STAY TUNED FOR ANY UPCOMING CHANGES WITH THE CONVECTION. SUNDAY THROUGH WEDNESDAY...MODERATE SOUTHEAST FLOW TO BE INTERRUPTED MONDAY AND TUESDAY BY A LATE SEASON COLD FRONT. THE FRONT MOVES THROUGH THE COASTAL WATERS EARLY MONDAY WITH NORTHEAST FLOW INCREASING. WINDS TO APPROACH SMALL CRAFT ADVISORY CONDITIONS WITH BUILDING SEAS INTO TUESDAY AS THE PRESSURE GRADIENT REMAINS MODERATELY STRONG WITH HIGH PRESSURE BUILDING EXPANDING ACROSS THE NORTHERN GULF. THE RIDGE MOVES EAST MIDDLE OF THE WEEK WITH THE MODERATE SOUTHEAST FLOW RETURNING. SHOWERS AND THUNDERSTORMS TAKE A BRIEF REPRIEVE SUNDAY WITH AN INCREASE SUNDAY NIGHT THROUGH TUESDAY AS THE FRONT MOVES INTO THE REGION. && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV
Hazardous weather outlook, Apr 17, 9:26 PM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 926 PM CDT FRI APR 17 2015 TXZ248>257-190230- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 926 PM CDT FRI APR 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...REST OF TONIGHT A TORNADO WATCH IS IN EFFECT FOR ZAPATA...JIM HOGG...BROOKS STARR...AND HIDALGO COUNTIES UNTIL 2 AM CDT SATURDAY. OTHERWISE ...SEVERE THUNDERSTORMS ARE POSSIBLE OVER THE REMAINING PORTIONS OF DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY...PRODUCING LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE AT THE LOCAL BEACHES MONDAY THROUGH WEDNESDAY DUE TO STRONGER WINDS AND HIGHER SEAS. ADDITIONAL SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT AND MONDAY DUE TO THE APPROACH AND PASSAGE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... RESIDENTS SHOULD REPORT ANY OBSERVATIONS OF LARGE HAIL...STRONG WINDS...TORNADOES...OR DAMAGE TO LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE TONIGHT. GMZ130-132-135-150-155-170-175-190230- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 926 PM CDT FRI APR 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...REST OF TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE OVER THE LOWER TEXAS COASTAL WATERS...PRODUCING LARGE HAIL...DAMAGING WINDS...AND WATERSPOUTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SMALL CRAFT ADVISORY IS POSSIBLE FOR ALL OR PORTIONS OF THE LOWER TEXAS COASTAL WATERS MONDAY AND TUESDAY DUE TO THE PASSAGE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... MARINERS SHOULD REPORT ANY OBSERVED SEVERE WEATHER OR DAMAGE TO THE UNITED STATES COAST GUARD OR NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE.
In the hours before
Local storm report, Apr 17, 9:29 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
929 PM CDT FRI APR 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 PM HAIL ZAPATA 26.89N 99.26W
04/17/2015 E1.00 INCH ZAPATA TX LAW ENFORCEMENT
ZAPATA COUNTY SHERIFFS OFFICE REPORTED QUARTER SIZE
HAIL NEAR THE CITY OF ZAPATA.
&&
EVENT NUMBER BRO1500024
TOMASELLIThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 9:02 PM CDT | Severe Thunderstorm Warning | BRO | Starr, Zapata | 58 min |
| Apr 17, 9:23 PM CDT | Tornado Warning | BRO | Starr, Zapata | 22 min |
| Apr 17, 9:40 PM CDT | Tornado Warning | BRO | Starr | 35 min |
| Apr 17, 9:50 PM CDT | Areal Flood Advisory | BRO | Jim Hogg, Starr, Zapata | 115 min |
| Apr 17, 10:08 PM CDT | Special Weather Statement | BRO | Jim Hogg | 37 min |
| Apr 17, 10:14 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg | 30 min |
| Apr 17, 10:28 PM CDT | Areal Flood Advisory | BRO | Brooks, Jim Hogg | 2 hr |
| Apr 17, 10:37 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Hidalgo, Jim Hogg, Starr | 23 min |
| Apr 17, 11:01 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Hidalgo, Kenedy | 29 min |
| Apr 17, 11:07 PM CDT | Special Weather Statement | BRO | Kenedy | 38 min |
| Apr 17, 11:10 PM CDT | Special Marine Warning | BRO | 95 min | |
| Apr 17, 11:43 PM CDT | Special Weather Statement | BRO | Kenedy | 47 min |
| Apr 18, 8:32 AM CDT | Areal Flood Advisory | BRO | Zapata | 118 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.